On Computing the Hermite Form of a Matrix of Differential Polynomials

  • Mark Giesbrecht
  • Myung Sub Kim
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5743)

Abstract

Given a matrix Open image in new window over the ring of differential polynomials, we show how to compute the Hermite form H of A and a unimodular matrix U such that UA = H. The algorithm requires a polynomial number of operations in F in terms of n, Open image in new window, Open image in new window. When F = ℚ it require time polynomial in the bit-length of the rational coefficients as well.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Abramov, S., Bronstein, M.: On solutions of linear functional systems. In: Proc. ACM International Symposium on Symbolic and Algebraic Computation, pp. 1–7 (2001)Google Scholar
  2. Beckermann, B., Cheng, H., Labahn, G.: Fraction-free row reduction of matrices of ore polynomials. Journal of Symbolic Computation 41(1), 513–543 (2006)MathSciNetCrossRefMATHGoogle Scholar
  3. Bostan, A., Chyzak, F., Le Roux, N.: Products of ordinary differential operators by evaluation and interpolation. In: Proc. International Symposium on Symbolic and Algebraic Computation, pp. 23–30 (2008)Google Scholar
  4. Bronstein, M., Petkovšek, M.: On Ore rings, linear operators and factorisation. Programmirovanie 20, 27–45 (1994)MATHGoogle Scholar
  5. Cheng, H.: Algorithms for Normal Forms for Matrices of Polynomials and Ore Polynomials. PhD thesis, University of Waterloo (2003), http://www.cs.uleth.ca/~cheng/publications.html
  6. Davies, P., Cheng, H., Labahn, G.: Computing Popov form of general Ore polynomial matrices. In: Milestones in Computer Algebra, pp. 149–156 (2008)Google Scholar
  7. Dickson, L.E.: Algebras and their arithmetics. G.E. Stechert, New York (1923)MATHGoogle Scholar
  8. Jean Dieudonné, M.: Les déterminants sur un corps non commutatif. Bulletin de la Société Mathématique de France 71, 27–45 (1943)MathSciNetCrossRefMATHGoogle Scholar
  9. Dixon, J.D.: Exact solution of linear equations using p-adic expansions. Numer. Math. 40, 137–141 (1982)MathSciNetCrossRefMATHGoogle Scholar
  10. von zur Gathen, J., Gerhard, J.: Modern Computer Algebra. Cambridge University Press, Cambridge (2003)MATHGoogle Scholar
  11. Hermite, C.: Sur les fonctions de sept lettres. C.R. Acad. Sci. Paris 57, 750–757 (1863); OE uvres. Gauthier-Villars, Paris 2, 280–288 (1908)Google Scholar
  12. van der Hoeven, J.: FFT-like multiplication of linear differential operators. Journal of Symbolic Computation 33(1), 123–127 (2002)MathSciNetCrossRefMATHGoogle Scholar
  13. Jacobson, N.: The Theory of Rings. American Math. Soc., New York (1943)CrossRefMATHGoogle Scholar
  14. Kaltofen, E., Krishnamoorthy, M.S., Saunders, B.D.: Fast parallel computation of Hermite and Smith forms of polynomial matrices. SIAM J. Algebraic and Discrete Methods 8, 683–690 (1987)MathSciNetCrossRefMATHGoogle Scholar
  15. Kannan, R.: Polynomial-time algorithms for solving systems of linear equations over polynomials. Theoretical Computer Science 39, 69–88 (1985)MathSciNetCrossRefMATHGoogle Scholar
  16. Labhalla, S., Lombardi, H., Marlin, R.: Algorithmes de calcul de la réduction de Hermite d’une matrice à coefficients polynomiaux. Theoretical Computer Science 161(1–2), 69–92 (1996)MathSciNetCrossRefMATHGoogle Scholar
  17. Li, Z.: A subresultant theory for Ore polynomials with applications. In: Proc. International Symposium on Symbolic and Algebraic Computation, pp. 132–139 (1998)Google Scholar
  18. Li, Z., Nemes, I.: A modular algorithm for computing greatest common right divisors of ore polynomials. In: ISSAC 1997: Proceedings of the 1997 international symposium on Symbolic and algebraic computation. ACM, New York (1997)Google Scholar
  19. Middeke, J.: A polynomial-time algorithm for the jacobson form for matrices of differential operators. Technical Report 08-13, Research Institute for Symbolic Computation (RISC), Linz, Austria (2008)Google Scholar
  20. Mulders, T., Storjohann, A.: On lattice reduction for polynomial matrices. Journal of Symbolic Computation 35(4), 377–401 (2003)MathSciNetCrossRefMATHGoogle Scholar
  21. Popov, V.: Invariant description of linear, time-invariant controllable systems. SIAM J. Control 10, 252–264 (1972)MathSciNetCrossRefMATHGoogle Scholar
  22. Smith, H.J.S.: On systems of linear indeterminate equations and congruences. Philos. Trans. Royal Soc. London 151, 293–326 (1861)CrossRefGoogle Scholar
  23. Storjohann, A.: Computation of Hermite and Smith normal forms of matrices. Master’s thesis, University of Waterloo (1994)Google Scholar
  24. Villard, G.: Generalized subresultants for computing the smith normal form of polynomial matrices. Journal of Symbolic Computation 20, 269–286 (1995)MathSciNetCrossRefMATHGoogle Scholar
  25. Wedderburn, J.H.M.: Non-commutative domains of integrity. Journal für die reine und angewandte Mathematik 167, 129–141 (1932)MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Mark Giesbrecht
    • 1
  • Myung Sub Kim
    • 1
  1. 1.Cheriton School of Computer ScienceUniversity of WaterlooWaterlooCanada

Personalised recommendations